Mississippi, 2011Damaging Winds in Mississippi, April 11, 2011
April 11, 2011 · NWS JAN · 17 events in 8 counties and zones
Showers and thunderstorms developed in association with a cold front moving through the area. Some of these storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $37,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed in association with a cold front moving through the area. Some of these storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Apr 11, 2:43 PM CST, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 11, 2:43 PM CST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 11 2011
.DISCUSSION...A SURFACE COLD FRONT IS CURRENTLY PUSHING EASTWARD
ACROSS THE AREA. AS OF 20Z...IT EXTENDED FROM NEAR MEMPHIS TN...TO
GREENWOOD... TO VICKSBURG...TO ALEXANDRIA LA. A BAND OF SHOWERS AND
THUNDERSTORMS EXTEND ALONG THE FRONT. SO FAR THE CONVECTION HAS BEEN
OUTFLOW DOMINANT...WITH THE STRONGEST UPDRAFTS IN ELEVATED CONVECTION
BEHIND THE LEADING EDGE OF THE STORMS. HOWEVER THE 18Z JAN SOUNDING
SHOWED WINDS AS HIGH AS 41 KTS AT THE TOP OF THE MIXED LAYER...
ALLOWING EVEN SOME OF THE WEAKER CONVECTION TO PRODUCE WIND GUSTS IN
THE 35 TO 45 KT RANGE.
OUTSIDE OF THE STORMS SOUTH TO SOUTH SOUTHWESTERLY WINDS HAVE BEEN
GUSTY...PARTICULARLY OVER THE ARKLAMISS DELTA AREA...WHERE THERE
HAVE BEEN NUMEROUS GUSTS OVER 30 KTS. WHILE GUSTY WINDS WILL CONTINUE
BEHIND THE FRONT...WE SHOULD SEE THEM RELAX ENOUGH TO REMAIN BELOW
WIND ADVISORY CRITERIA. THUS THE CURRENTLY VALID WIND ADVISORY WILL
BE ALLOWED TO EXPIRE ON TIME.
PARTLY TO MOSTLY SUNNY SKIES AND STRONG WARM ADVECTION AHEAD OF THE
FRONT HAVE ALLOWED TEMPERATURES TO SOAR TO NEAR RECORD LEVELS IN THE
MIDDLE 80S. BEHIND THE FRONT...TEMPERATURES WERE ALREADY QUICKLY
FALLING INTO THE LOWER TO MIDDLE 70S OVER PORTIONS OF SOUTHEASTERN
ARKANSAS AND NORTHERN LOUISIANA.
SHORT TERM (THROUGH WEDNESDAY NIGHT)...THE 18Z JAN SOUNDING CONTINUED
TO SHOW A RATHER DEEP CAPPING INVERSION BETWEEN 550 MB AND 850 MB.
BUFR SOUNDINGS INDICATE THIS CAP ERODING OVER THE NEXT FEW HOURS. IN
ADDITION...CONSECUTIVE RUNS OF THE HRRR HAVE BEEN INDICATING THE
DEVELOPMENT OF MORE VIGOROUS CONVECTION BY LATE AFTERNOON...MAINLY
AFFECTING AREAS ALONG AND EAST OF I-55. THE PRIMARY THREAT WITH ANY
SEVERE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS. STILL CANNOT RULE
OUT A TORNADO...BUT BELIEVE THE BETTER TORNADO THREAT WILL REMAIN
NORTH OF THE CWA CLOSER TO THE SURFACE LOW TRACK.
ELSEWHERE...THE SEVERE WEATHER THREAT IS ALL BUT OVER BEHIND THE
FRONT...AND WE ARE ALREADY IN THE PROCESS OF PAIRING DOWN TORNADO
WATCH 128.
THUNDERSTORM ACTIVITY ALONG AND AHEAD OF THE COLD FRONT IS EXPECTED
TO BE EXITING THE CWA BY 00Z...BUT A FEW SHOWERS MAY LINGER THROUGH
THE EARLY EVENING HOURS. STUCK CLOSE TO MAV GUIDANCE...WHICH WAS
INDICATING CHANCE POPS OVER EASTERN MISSISSIPPI.
THE UPPER TROUGH AXIS WILL SWING PAST THE AREA OVERNIGHT WITH WEAK
RIDING DEVELOPING THROUGH THE MIDDLE OF THE WEEK. GENERALLY
SPEAKING...CLOUDS WILL CLEAR QUICKLY BEHIND THIS FRONT...AND MOSTLY
CLEAR CONDITIONS ARE EXPECTED BY SUNRISE TOMORROW. SURFACE HIGH
PRESSURE WILL BUILD IN ACROSS THE MS RIVER VALLEY TUESDAY. THE RIDGE
AXIS WILL MAKE SLOW EASTWARD PROGRESS ACROSS THE CWA THROUGH MID
WEEK...AS VERY LIGHT SOUTHERLY FLOW RETURNS BY LATE IN THE DAY
WEDNESDAY. STUCK CLOSE TO MAV/GFS ENSEMBLE MEAN GUIDANCE TEMPS AND
WINDS THROUGH THE PERIOD. /DL/
LONG TERM (THURSDAY THROUGH MONDAY)...THE PRIMARY CONCERNS WILL BE
THE SYSTEM AFFECTING THE REGION FOR LATE THURSDAY INTO FRIDAY...
FOLLOWED BY SOME RETURN FLOW FOR RAIN CHANCES FOR EARLY NEXT WEEK.
LASTLY TEMPS AND POPS.
AS WE GO INTO THE LATER PART OF THE WORK WEEK...WE WILL START TO GET
SOME RETURN FLOW AHEAD OF A DEVELOPING STORM SYSTEM IN THE PLAINS. A
CLOSED UPPER LOW FROM SOUTHWEST CANADA WILL HELP TO DEVELOP THE
SYSTEM. THIS WILL BRING SOME SHOWERS AND THUNDERSTORMS TO THE REGION
FOR THURSDAY. A COLD FRONT WILL COME THROUGH ON THURSDAY NIGHT INTO
FRIDAY. MODELS STILL HAVE SOME TIMING DIFFERENCES WITH THE COLD
FRONT PASSAGE. THE EURO WAS A LITTLE SLOWER WITH THE UPPER CLOSED
LOW PUSHING INTO THE PLAINS ON FRIDAY...WHILE THE GFS HAD IT OVER
THE MID TO UPPER MS VALLEY AT THIS TIME. THE CANADIAN WAS A LITTLE
FARTHER NORTH WITH THE CLOSED LOW IN THE UPPER MISSISSIPPI VALLEY.
WITH SUCH SPACING IN POSITIONS...THIS WILL HAVE AN AFFECT ON COLD
FRONT TIMING. THE ENSEMBLES WERE ALSO POINTING TO A CLOSED UPPER LOW
SYSTEM...BUT WITH SOME POSITIONING DIFFERENCES. THERE WILL BE ENOUGH
DYNAMICS FOR SOME SEVERE WEATHER POSSIBILITIES WITH THIS SYSTEM IN
FORM OF A LINE. DEEP LAYER SHEAR WILL BE AROUND 40 KNOTS AT 0-6KM
AND CAPES OF GREATER THAN 2000 J/KG. SO WILL KEEP THE MENTION OF
POSSIBLE SEVERE FOR THE HWO FOR THURSDAY NIGHT INTO FRIDAY. THE
FRONT SHOULD CLEAR THE REGION BY FRIDAY AFTERNOON OR EVENING. WE
COULD GET SOME WRAP AROUND SPRINKLES FOR FRIDAY EVENING.
DRY WEATHER WILL RETURN ON SATURDAY. LOWS FOR SATURDAY MORNING WILL
DIP INTO THE 40S AND 50S. HIGHS WILL BE IN THE 60S AND 70S FOR
SATURDAY. THE CLOSED LOW WILL LIFT OUT TO THE NORTHEAST US BY
SUNDAY. THE CENTER OF HIGH PRESSURE WILL SETTLE OVER THE REGION ON
SATURDAY NIGHT. LOWS WILL BE FROM THE UPPER 30S TO THE MIDDLE 40S. WE
WILL GET BACK TO A MORE ZONAL PATTERN FOR SUNDAY AFTERNOON INTO
MONDAY. WE WILL START TO GET SOME RETURN FLOW FOR SUNDAY NIGHT INTO
MONDAY. TEMPS WILL START TO MODIFY SOME FOR EARLY MONDAY WILL LOWS IN
THE MIDDLE 40S TO LOWER 50S. ISOLATED THUNDERSTORMS WILL BE POSSIBLE
FOR SUNDAY NIGHT INTO MONDAY.
AS FAR AS TEMPS ARE CONCERN WENT WITH A BLEND OF MEX...MOS...HPC AND
MEN GUIDANCE. MADE SLIGHT ADJUSTMENTS TO MEX AND MEN POPS FOR THE
PERIOD. /17/
&&
.AVIATION....SHARP WIND SHIFT NEAR A WINONA TO JACKSON TO NATCHEZ
LINE WITH BROKEN MVFR CEILINGS E OF THE FRONT AND CLEARING VFR ABOUT
50NM BEHIND IT. SSW BREEZES OF 18-30KTS...ALONG WITH HIGHER GUSTS MAY
AFFECT NERN MS KGTR BEFORE THE BOUNDARY PASSES. LINE OF SHRA/ TSRA
WILL CONSOLIDATE/INTENSIFY AS IT CROSSES I-55 CORRIDOR AND MOVES
THROUGH ERN MS WITH POTENTIAL SEVERE WIND GUSTS. TSRA LINE EXITS ERN
MS ABOUT 02-4Z THEN...MORE VFR CONDITIONS LATE TONIGHT BEHIND THE
COLD FRONT WITH CLEARING SKIES AND NW WINDS 10-20KTS ABOUT 06Z-
09Z...VFR THEN PREVAILS THROUGH TUESDAY/WEDNESDAY. /40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 49 75 49 79 / 23 0 0 6
MERIDIAN 50 75 45 80 / 51 0 0 6
VICKSBURG 48 74 46 80 / 14 0 0 5
HATTIESBURG 54 77 48 82 / 51 0 0 5
NATCHEZ 50 74 49 80 / 17 0 0 6
GREENVILLE 50 74 50 79 / 14 0 0 6
GREENWOOD 49 73 48 79 / 21 0 0 6
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-019-
025>029-034>036-040>042.
LA...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007>009.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-075.
&&
DL/40/17Hazardous weather outlook, Apr 11, 10:53 AM CST, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT MON APR 11 2011
MSZ019-025>033-035>039-042>046-121700-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
1153 AM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF CENTRAL
AND EAST CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
70 MPH. HAIL THE SIZE OF HALF DOLLARS AND TORNADOES ARE ALSO POSSIBLE.
THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE AREA BY THIS EVENING.
IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.
LAZ024>026-MSZ047>066-072>074-121700-
CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-
ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
1153 AM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEASTERN LOUISIANA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY THIS
EVENING ALONG AND JUST AHEAD OF A COLD FRONT THAT WILL BE MOVING
EAST ACROSS THE OUTLOOK AREA. THE PRIMARY HAZARD WILL BE DAMAGING
STRAIGHT LINE WINDS UP TO 65 MPH. HAIL THE SIZE OF HALF DOLLARS AND A
BRIEF TORNADO ARE ALSO POSSIBLE. THE COLD FRONT IS EXPECTED TO SHIFT
EAST OF THE AREA BY LATER ON THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING...AND
AGAIN LATE THURSDAY OR FRIDAY.
ARZ074-075-LAZ007>009-015-016-023-MSZ018-034-040-041-121700-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-BOLIVAR-WASHINGTON-ISSAQUENA-SHARKEY-
1153 AM CDT MON APR 11 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWESTERN
MISSISSIPPI...FAR SOUTHEASTERN ARKANSAS AND FAR NORTHEASTERN LOUISIANA.
.DAY ONE...TONIGHT AND TUESDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ALONG AND JUST
AHEAD OF A COLD FRONT THAT WILL BE MOVING EAST ACROSS THE OUTLOOK
AREA. THE PRIMARY HAZARD WILL BE DAMAGING STRAIGHT LINE WINDS UP TO
65 MPH. HAIL THE SIZE OF QUARTERS IS ALSO POSSIBLE...AND A TORNADO
CANNOT BE RULED OUT. THE COLD FRONT IS EXPECTED TO SHIFT EAST OF THE
AREA BY LATE THIS AFTERNOON.
IN ADDITION...SOUTHWEST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS
TO 40 MPH WILL LAST INTO THE AFTERNOON AHEAD OF THE COLD FRONT. THIS
WILL MAKE FOR ROUGH CONDITIONS ON AREA LAKES AND HAZARDOUS DRIVING
FOR HIGH PROFILE VEHICLES TRAVELING ALONG EAST TO WEST ORIENTED
HIGHWAYS. WIND GUSTS TO 40 MPH CAN BRING DOWN LARGE LIMBS AND ROTTED
TREES. A WIND ADVISORY IS IN EFFECT FROM UNTIL 4 PM FOR THE
ARKLAMISS DELTA.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY
INTO FRIDAY. THERE CONTINUES TO BE CONSIDERABLE TIMING UNCERTAINTIES
WITH THIS EVENT...AND RESIDENTS ARE URGED TO STAY TUNED TO UPDATED
FORECASTS REGARDING THIS SEVERE WEATHER POTENTIAL.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED THIS AFTERNOON...AND MAY BE NEEDED
AGAIN LATE THURSDAY OR FRIDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
DL
In the hours before
Special weather statement, Apr 11, 1:41 PM CST, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 PM CDT MON APR 11 2011
LAZ016-023>026-MSZ026>029-032-035>037-040>044-047>049-051-053>055-
059>061-112040-
TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-JEFFERSON MS-
CLAIBORNE MS-HINDS MS-NEWTON MS-RANKIN MS-WARREN MS-MADISON MS-
LEAKE MS-FRANKLIN MS-ADAMS MS-SIMPSON MS-GRENADA MS-WEBSTER MS-
CARROLL MS-MONTGOMERY MS-CHOCTAW MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-
COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
241 PM CDT MON APR 11 2011
...LINE OF STORMS WITH POTENTIAL FOR 40 TO 50 MPH WIND GUSTS...
A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED FROM 4 MILES EAST OF GORE SPRINGS TO 5 MILES WEST OF LEE
BAYOU AT 238 PM CDT...MOVING EAST AT 60 MPH. THIS LINE IS MOVING
THROUGH A REGION WHERE STRONG WIND GUSTS HAVE PERSISTED SINCE THIS
MORNING...WHICH WILL ENHANCE WIND GUST SPEEDS ASSOCIATED WITH
THUNDERSTORMS ALONG THE LINE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...SOUTHEASTERN ISSAQUENA...SOUTHEASTERN SHARKEY...
COPIAH...ATTALA...SOUTHEASTERN HUMPHREYS...HOLMES...CHOCTAW...
MONTGOMERY...SOUTHEASTERN CARROLL...WEBSTER...EASTERN GRENADA...
WESTERN SIMPSON...NORTHERN ADAMS...FRANKLIN...LEAKE...MADISON...
WARREN...RANKIN...EXTREME NORTHWESTERN NEWTON...HINDS...CLAIBORNE AND
JEFFERSON COUNTIES...AND SOUTHEASTERN MADISON...SOUTHEASTERN
FRANKLIN...NORTHEASTERN CONCORDIA...NORTHEASTERN CATAHOULA AND TENSAS
PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3170 9180 3387 8958 3384 8949 3373 8949
3374 8918 3369 8902 3321 8911 3320 8921
3312 8921 3312 8932 3258 8931 3258 8973
3264 8973 3263 8974 3218 8973 3173 9019
3170 9074 3161 9073 3161 9063 3135 9063
TIME...MOT...LOC 1938Z 290DEG 52KT 3375 8950 3173 9159
OLBLocal storm report, Apr 11, 2:55 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND GST 5 ESE DERMOTT 33.50N 91.36W
04/11/2011 E50.00 MPH CHICOT AR EMERGENCY MNGR
THE ROOF WAS BLOWN OFF A PORTABLE BUILDING WITH DEBRIS
SPREAD INTO THE TREES. THE DAMAGE OCCURRED BEFORE ANY
RAIN OCCURRED.
&&Special weather statement, Apr 11, 2:57 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
357 PM CDT MON APR 11 2011
MSZ029>033-037>039-045-052-112155-
LAUDERDALE MS-NESHOBA MS-CLAY MS-LOWNDES MS-WEBSTER MS-OKTIBBEHA MS-
CHOCTAW MS-ATTALA MS-NOXUBEE MS-WINSTON MS-
357 PM CDT MON APR 11 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 11 MILES NORTHWEST OF MONTPELIER TO 15 MILES
SOUTHWEST OF CHESTER AT 357 PM CDT...MOVING SOUTHEAST AT 60 MPH.
THIS LINE IS MOVING THROUGH A REGION WHERE STRONG WIND GUSTS HAVE
PERSISTED SINCE THIS MORNING. THIS WILL ENHANCE WIND GUST
SPEEDS ASSOCIATED WITH THUNDERSTORMS ALONG THE LINE.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WINSTON...NOXUBEE...NORTHEASTERN ATTALA...CHOCTAW...
OKTIBBEHA...EASTERN WEBSTER...LOWNDES...CLAY...NORTHEASTERN NESHOBA
AND EXTREME NORTHEASTERN LAUDERDALE COUNTIES SHOULD MONITOR THESE
STORMS CLOSELY.
LAT...LON 3295 8833 3292 8835 3292 8841 3256 8839
3256 8840 3258 8844 3259 8841 3292 8841
3293 8890 3283 8891 3312 8948 3375 8914
3376 8894 3382 8892 3382 8877 3378 8870
3369 8871 3369 8852 3356 8826
TIME...MOT...LOC 2057Z 302DEG 52KT 3382 8897 3315 8933
OLBSpecial weather statement, Apr 11, 3:27 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
427 PM CDT MON APR 11 2011
MSZ044>046-049>051-054>056-112225-
SMITH MS-NEWTON MS-RANKIN MS-SCOTT MS-KEMPER MS-LEAKE MS-NESHOBA MS-
SIMPSON MS-COPIAH MS-
427 PM CDT MON APR 11 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF EDINBURG TO 4 MILES WEST
OF GLANCY AT 427 PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN COPIAH...SIMPSON...NESHOBA...SOUTHEASTERN LEAKE...WEST
CENTRAL KEMPER...SCOTT...RANKIN...WESTERN NEWTON AND NORTHWESTERN
SMITH COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3286 8867 3223 8928 3222 8932 3219 8932
3181 8968 3174 9070 3206 9036 3206 9023
3216 9024 3293 8937
TIME...MOT...LOC 2127Z 279DEG 35KT 3285 8934 3179 9052
DLLocal storm report, Apr 11, 3:53 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON APR 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND GST STARKVILLE 33.46N 88.82W
04/11/2011 E40 MPH OKTIBBEHA MS EMERGENCY MNGR
FEW LIMBS AND SMALL TREES DOWN
&&Special weather statement, Apr 11, 3:57 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CDT MON APR 11 2011
MSZ031-038-039-112240-
LOWNDES MS-NOXUBEE MS-WINSTON MS-
457 PM CDT MON APR 11 2011
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 3 MILES NORTH OF CALEDONIA TO 14 MILES
SOUTHWEST OF MASHULAVILLE AT 457 PM CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CENTRAL WINSTON...NOXUBEE AND LOWNDES COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3295 8833 3294 8835 3295 8893 3329 8869
3329 8867 3332 8867 3355 8851 3353 8847
3358 8849 3368 8841 3371 8834 3375 8831
3375 8825 3370 8824
TIME...MOT...LOC 2157Z 270DEG 33KT 3372 8827 3296 8887
DLThunderstorm Wind, Neshoba
- When
- April 11, 4:04 PM CST
- Where
- Neshoba County, 3.32 mi N of Neville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.628, -89.255
Trees were reported down with Highway 21 blocked in a few locations.
Thunderstorm Wind, Neshoba
- When
- April 11, 4:09 PM CST
- Where
- Neshoba County, 0.89 mi WNW of Spring Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.836, -89.044
A large tree was was down across County Road 614 just east of Highway 21.
Thunderstorm Wind, Neshoba
- When
- April 11, 4:10 PM CST
- Where
- Neshoba County, 1.16 mi W of Ocobla
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.750, -89.050
Shingles were blown off a house and a trampoline was blown a good distance on Highway 486 near the intersection with County Road 545.
Thunderstorm Wind, Neshoba
- When
- April 11, 4:13 PM CST
- Where
- Neshoba County, 1.35 mi ESE of Ocobla
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.740, -89.010
A tree was reported down.
Thunderstorm Wind, Simpson
- When
- April 11, 4:25 PM CST
- Where
- Simpson County, 1.81 mi E of Merit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.923, -89.889
A few trees were down, including one across Highway 13.
Thunderstorm Wind, Noxubee
- When
- April 11, 4:34 PM CST
- Where
- Noxubee County, 0.9 mi NE of Shuqualak
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.980, -88.570
Trees were down across Highway 39.
Thunderstorm Wind, Noxubee
- When
- April 11, 4:38 PM CST
- Where
- Noxubee County, 2.22 mi SW of Macon Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 33.110, -88.560
A number of trees were down in Macon.
Thunderstorm Wind, Noxubee
- When
- April 11, 4:41 PM CST
- Where
- Noxubee County, 1.8 mi SE of Macon Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.110, -88.510
A few trees were down along Highway 14.
Thunderstorm Wind, Noxubee
- When
- April 11, 4:41 PM CST
- Where
- Noxubee County, 4.43 mi WNW of Paulette
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.014, -88.504
A few trees were down along Mahorner Road.
Thunderstorm Wind, Smith
- When
- April 11, 4:42 PM CST
- Where
- Smith County, 2.35 mi W of Cohay
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Broadcast Media
- Coordinates
- 31.920, -89.640
A gazebo was destroyed and a trampoline was thrown across the yard.
Thunderstorm Wind, Jasper
- When
- April 11, 5:05 PM CST
- Where
- Jasper County, 1.38 mi N of Bay Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.990, -89.300
A tree was blocking County Road 182.
Thunderstorm Wind, Lauderdale
- When
- April 11, 5:20 PM CST
- Where
- Lauderdale County, 2.55 mi ENE of Lauderdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.533, -88.479
A tree was down and power lines were down on York Road.
Thunderstorm Wind, Clarke
- When
- April 11, 5:28 PM CST
- Where
- Clarke County, 0.91 mi SE of Enterprise
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.170, -88.810
A couple of trees were blown down.
Thunderstorm Wind, Lauderdale
- When
- April 11, 5:30 PM CST
- Where
- Lauderdale County, 0.9 mi NE of Meridian
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.380, -88.710
A few trees were down with one tree also down on some power lines.
Thunderstorm Wind, Jasper
- When
- April 11, 5:38 PM CST
- Where
- Jasper County, 1.63 mi E of Vossburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.924, -88.923
Highway 11 was blocked by a downed tree.
Thunderstorm Wind, Jones
- When
- April 11, 5:46 PM CST
- Where
- Jones County, 5.91 mi E of Sandersville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.790, -88.930
Trees were reported down.
Thunderstorm Wind, Clarke
- When
- April 11, 5:50 PM CST
- Where
- Clarke County, 0.69 mi N of Archusa Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 32.040, -88.720
A couple of trees were blown down on the east side of town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Vermont, April 11 to 14, 20111 death · $75,000 · 6 events
- Tornado and Hail in Alabama, April 11, 20111 injured · $321,000 · EF1 · 60 events
- Wildfire in Texas, April 11 to 22, 2011$1.3 million · 2 events
- Hail and Damaging Winds in Alabama, April 11, 2011$113,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Georgia, April 11, 2011$170,000 · 50 kt wind · 13 events
- Damaging Winds in Arkansas, April 11, 2011$192,000 · 55 kt wind · 8 events
- Wildfire in Texas, April 11, 20112 injured · $50,000 · 1 event
- Flooding in Indiana, April 11 to 30, 2011$30,000 · 4 events
- Flooding in New York, April 11 to 12, 2011$30,000 · 3 events
- Hail and Damaging Winds in Tennessee, April 11, 2011$23,000 · 55 kt wind · 6 events
- Flash Flood and Damaging Winds in Tennessee, April 11, 2011$15,000 · 50 kt wind · 5 events
- Damaging Winds in Texas, April 11, 2011$100 · 53 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298401, 298405, 298404, 298406, 298408, 298409, 298410, 298411, 298412, 298413, 298414, 298418, 298419, 298416, 298415, 298421, 298420.